Please use this identifier to cite or link to this item:
Title: Complex nonlinear dynamics and controlling chaos in a Cournot duopoly economic model
Authors: Wu, W
Chen, Z
Ip, WH 
Keywords: Chaos control
Economic chaos
Intermittency chaos
Topological horseshoe
Issue Date: 2010
Publisher: Pergamon Press
Source: Nonlinear analysis : real world applications, 2010, v. 11, no. 5, p. 4363-4377 How to cite?
Journal: Nonlinear analysis : real world applications 
Abstract: Complex nonlinear economic dynamics in a Cournot duopoly model proposed by M. Kopel is studied in detail in this work. By utilizing the topological horseshoe theory proposed by Yang XS, the authors detect the topological horseshoe chaotic dynamics in the Cournot duopoly model for the first time, and also give the rigorous computer-assisted verification for the existence of horseshoe. In the process of the proof, the topological entropy of the Cournot duopoly model is estimated to be bigger than zero, which implies that this economic system definitely exhibits chaos. In particular, the authors observe two different types of economic intermittencies, including the PomeauManneville Type-I intermittency arising near a saddle-node bifurcation, and the crisis-induced attractor widening intermittency caused by the interior crisis, which lead to the appearance of intermittency chaos. The authors also observe the transient chaos phenomenon which leads to the destruction of chaotic attractors. All these intermittency phenomena will help us to understand the similar dynamics observed in the practical stock market and the foreign exchange market. Besides, the Nash-equilibrium profits and the chaotic long-run average profits are analyzed. It is numerically demonstrated that both firms can have higher profits than the Nash-equilibrium profits, that is to say, both of the duopolists could be beneficial from a chaotic market. The controlled Cournot duopoly model can make one firm get more profit and reduce the profit of the other firm, and control the system to converge to an equilibrious state, where the two duopolists share the market equally.
ISSN: 1468-1218
EISSN: 1878-5719
DOI: 10.1016/j.nonrwa.2010.05.022
Appears in Collections:Journal/Magazine Article

View full-text via PolyU eLinks SFX Query
Show full item record


Last Week
Last month
Citations as of Oct 23, 2018


Last Week
Last month
Citations as of Oct 19, 2018

Page view(s)

Last Week
Last month
Citations as of Oct 22, 2018

Google ScholarTM



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.